Jump to content





Experiencing Extreme Hair Loss Quitting Accutane 20Mg A Day :|

Posted by ms8thwonder, 15 March 2013 · 944 views

Hey guys, I haven't posted much of updates but as you would all know by now my acne is completely gone.
As much as I wanted to stay on the accutane and as much as I have tried to tough out the side effect this one is just way too harsh...
I'm losing a lot of hair right now. I tried taking Biotin when I noticed it, applying oils for the day and washing my hair least as possible.
However a few days ago I decided I seriously needed a shower. I was so scared to take one as every time I take one a lot of my hair falls out.
I took a shower and I could feel the hair falling down my back as I let the water splash on my head. The hair stuck onto the drain of the shower and I grabbed all of it after I was done showering to really examine how much I am losing. It was a ball of hair. An absolute ball of hair. I had had enough of it. I decided to quit cold turkey on accutane. I am VERY afraid that the acne will come back but I am more afraid of what my own eyes are witnessing right now and that is my extreme loss of hair. My hair is now noticeably thinner and it isn't as full as it once was. It would be an understatement to say i'm very sad about my hair and quitting accutane as well... I was thinking of starting retin-A as a daily routine, seeing as I saw that to be an excellent prevention when accutane users got off  of it.
 
Accutane is absolutely a miracle. I honestly have no hard feelings towards it as it completely eliminated my severe acne... However I was just one of the unluncky ones with even as low as a dosage of 20mg a day I had severe hair loss as a side effect.
 
if anyone has any suggestions on what I should do, I would love to hear your opinions or suggestions...
thanks.
 
 




Biotin should work.  Also the shedding should discontinue as accutane makes it way out of your system

I never had hair loss on accutane but I was in the ER twice for sharp pains in my head that lasted for several hours. I suffered through it - the mind fog, the depression, the muscle aches - and my acne is as if I never was on it. My derm just explained it to me that some people just don't react the way others do. I am looking for help but the only thing that ever worked for me was accutane. Best of luck.   -Jessica 

I never had hair loss on accutane but I was in the ER twice for sharp pains in my head that lasted for several hours. I suffered through it - the mind fog, the depression, the muscle aches - and my acne is as if I never was on it. My derm just explained it to me that some people just don't react the way others do. I am looking for help but the only thing that ever worked for me was accutane. Best of luck.   -Jessica 

Thanks Jessica for replying. Are you saying your acne has returned? Im trying to prevent that from happening and am applying retin a to my skin every night. Did you try any prevention tools before it came back and that's if it did?